Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re-tooling the regimen
Aug 23, 2005

I started on meds with VL 274,000 and CD4 635 (37%). Regimen is Sustiva, Truvada, Reyataz boosted with Norvir. Initial resistance testing done 2 years earlier showed weak resistance to PIs, but the thinking of the regimen was to not have the Sustiva/Truvada "do all of the work." No major adverse effects (rash which went away, loose stools, vivid but not disturbing dreams). After 16 weeks of 100% adherence VL = 93 and CD4 = 1,024 (38%). Yeah! Is there any risk, once VL falls below 50, to discontinue the boosted PI? If so, would you suggest labs monthly for the first few months afterwards to make sure the wrong piece wasn't removed from the puzzle?

Response from Dr. Young

The first question that I'd ask is why you need or want to drop the ritonavir boosting..

In some circumstances, dropping ritonavir to go from a boosted- to a non-boosted PI can be done, especially for reasons of side effects or intolerance of the medication.

Unfortunately, with your particular combination, tenofovir (in Truvada) and atazanavir (Reyataz) requires the addition of ritonavir to overcome a negative drug-drug interaction.

I'd speak to your doctor or pharmacist about possible ways to eliminate Norvir from the regimen-- this would entail either switching from tenofovir to another NRTI or from atazanavir to another PI.

I hope this helps, BY



Previous
percentage
Next
Kaposi Sarcoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement